Help with dosage

Hi, please can I have advice - High pulse rate last few days after 6 weeks of taking 6.25mcg T3 twice a day. I reduced my thyroxine from 150mcg to 100mcg and replaced with the T3. I hardly have to do anything and my pulse races up to the 80's and 90's plus. I'm wondering whether to stop the T3 and thyroxine until it settles or just go back to thyroxine only or to stop both for a few days. Any advice appreciated. Thank you

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

5 Replies

oldestnewest
  • Do you have some recent blood tests? I had a similar issue with t3, eventually my body got used to it. My heart would go 80, 90, then 110! I realized at some point I was checking my heart rate so often I was contributing to the high rate with my anxiety. Nonetheless it only lasted about a week then went down.

    Do you have Hashimoto's? It's possible you're going through a flare up.

    It's also possible you're overmedicated. It's so hard to say without some blood tests.

    80-90 isn't incredibly dangerous. Do you have a doctor helping you through this? When I had my episode my Endo set up an EKG for me (ECG in English?) and determined it wasn't anything to worry about.

    Is your heart consistently staying at a high rate? Or is it up and down? Is it correlated to your dosing time? (Happening about 1-2 hours after dosing and lasting a couple hours)

    If it's maximum 90 there shouldn't be an immediate risk unless you have a heart condition. What was your normal resting heart rate before t3?

    Good idea is to take your heart rate when you wake up, then an hour after t3, then a couple hours later. Then again later in the evening as the t3 leaves the blood stream. You'll get a good indication of how the hormone is affecting your heart.

    (Sorry for the million questions)

  • It sounds basically identical to your experience. Are you a small person? I was checking my Fitbit every 5 minutes, so I've stopped wearing it every day now. Yes I have Hashi's. My heart rate is up and down, it was only after exercise that it went up to 170 (Spinning class) and then took a whole night to come down. Normally I would have expected a faster recovery rate. I've adjusted my T3 timings and dosage for the time being to see what happens. Thank you for your advice. It is much appreciated.

  • You're welcome. Im not small per say, I'm male and I weigh 155lbs, but small enough that I don't need very big doses.

    When I was having fast heart rate what I noticed is I couldn't control it, that is to say slow it down. Whenever I have anxiety or exercise and my heart rate goes up I'm always able to breathe slowly and reduce my rate, but not during that one week. I think I was also going through a hashi flare at the time. Anyway I knew my problem was gone when I could control my heart rate again.

    So I don't know how good you are at slowing your rate, but give it a try, I think if you have control over it, it could be a sign that it's partially anxiety or mental, if you have no control then it's possibly the meds or a flare. This is totally based of my experience so don't take my logic as fact.

  • You've replaced a reduction of 50mcg of T4 with 12.5 mcg of T3 which is equal to around 50mcg of levo so it's around the same dosage. You could try two things:-

    1. Maybe try an anti-histamine before your next dose waiting an hour before you take T4/T3. If this doesn't work just take the one T3 dose 6.25mcg for a couple of weeks along with levo and see if your pulse improves.

    2. Sometimes it may not be the dose but fillers/binders in either T4 or T3. If you don't get palps after taking the anti-histamine you have to change either the make of T4 or T3 (but do so individually i.e. change T4 and wait for a few weeks and if it has made no difference, then try another T3).

    .

  • Hi Shaws - thank you for your recommendations. I've halved the T3 dose so will see what happens. Then if all well, I'll reintroduce it but change my timings to last thing at night along with my thyroxine and then the next one first thing in the morning. I had no idea that it may be the fillers/binders possibly making a difference. I'm now quite worried though about the T3 supply drying up and all of this would have been for nothing. You say maybe try another T3. I only had one supplier that I knew of and therefore had to take what was offered which was from Turkey. I have asked GP for blood tests but they have said no - I have to wait until August which is when my annual BT is due. They won't do it before that. Thanks as always for your marvellous advice.

You may also like...